Format

Send to

Choose Destination
Curr Oncol. 2011 Jun;18(3):126-38.

Managing treatment-related adverse events associated with egfr tyrosine kinase inhibitors in advanced non-small-cell lung cancer.

Author information

1
Hematology-Oncology Services, Santa Cabrini Hospital; Oncology Services, Royal Victoria Hospital and Montreal General Hospital; and Department of Oncology, Faculty of Medicine, McGill University, Montreal, QC.

Abstract

Non-small-cell lung cancer (nsclc) has the highest prevalence of all types of lung cancer, which is the second most common cancer and the leading cause of cancer-related mortality in Canada. The need for more effective and less toxic treatment options for nsclc has led to the development of agents targeting the epidermal growth factor receptor (egfr)-mediated signalling pathway, such as egfr tyrosine kinase inhibitors (egfr-tkis). Although egfr-tkis are less toxic than traditional anti-neoplastic agents, they are commonly associated with acneiform-like rash and diarrhea. This review summarizes the clinical presentation and causes of egfr-tki-induced rash and diarrhea, and presents strategies for effective assessment, monitoring, and treatment of these adverse effects. Strategies to improve the management of egfr-tki-related adverse events should improve clinical outcomes, compliance, and quality of life in patients with advanced nsclc.

KEYWORDS:

Epidermal growth factor receptor; adverse drug event; adverse drug reaction; diarrhea; skin rash

Supplemental Content

Full text links

Icon for Multimed Inc. Icon for PubMed Central
Loading ...
Support Center